Alert archive / New York / Small Craft Advisories in 2013
Small Craft Advisory 35, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 15, 2013, 3:57 AM EDT. It took effect at Mar 15, 2013, 8:00 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2013, 3:57 AM EDT (07:57 UTC)
- In effect from
- Mar 15, 2013, 8:00 AM EDT
- Expired
- Mar 16, 2013, 4:01 AM EDT
- In force
- 20 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
353 WHUS71 KBUF 150757 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 357 AM EDT FRI MAR 15 2013 LOZ042-151600- /O.CAN.KBUF.SC.Y.0034.000000T0000Z-130315T0800Z/ /O.NEW.KBUF.SC.Y.0035.130315T1200Z-130316T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 357 AM EDT FRI MAR 15 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EDT THIS EVENING. FOR THIS EARLY MORNING THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-151600- /O.CAN.KBUF.SC.Y.0034.000000T0000Z-130315T0800Z/ /O.NEW.KBUF.SC.Y.0035.130315T1200Z-130316T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 357 AM EDT FRI MAR 15 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 AM EDT SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM EDT SATURDAY. FOR THIS EARLY MORNING THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS...WEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-151600- /O.NEW.KBUF.SC.Y.0035.130315T1200Z-130316T0200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 357 AM EDT FRI MAR 15 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EDT THIS EVENING. * WINDS...WEST TO 30 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-151600- /O.EXT.KBUF.SC.Y.0034.000000T0000Z-130316T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 357 AM EDT FRI MAR 15 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS...WEST TO 30 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THOMAS
3 follow-up statements
732 WHUS71 KBUF 151953 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 353 PM EDT FRI MAR 15 2013 LOZ044-045-160400- /O.CON.KBUF.SC.Y.0034.000000T0000Z-130316T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 353 PM EDT FRI MAR 15 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-160200- /O.CON.KBUF.SC.Y.0035.000000T0000Z-130316T0200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 353 PM EDT FRI MAR 15 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-160200- /O.CON.KBUF.SC.Y.0035.000000T0000Z-130316T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 353 PM EDT FRI MAR 15 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-160400- /O.CON.KBUF.SC.Y.0035.000000T0000Z-130316T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 353 PM EDT FRI MAR 15 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
624 WHUS71 KBUF 160146 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 946 PM EDT FRI MAR 15 2013 LEZ040-041-160300- /O.CAN.KBUF.SC.Y.0035.000000T0000Z-130316T0200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 946 PM EDT FRI MAR 15 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ LOZ042-160900- /O.EXT.KBUF.SC.Y.0035.000000T0000Z-130316T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 946 PM EDT FRI MAR 15 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-160900- /O.CON.KBUF.SC.Y.0034.000000T0000Z-130316T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 946 PM EDT FRI MAR 15 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-160900- /O.CON.KBUF.SC.Y.0035.000000T0000Z-130316T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 946 PM EDT FRI MAR 15 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
443 WHUS71 KBUF 160801 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 401 AM EDT SAT MAR 16 2013 LOZ042-043-160915- /O.CAN.KBUF.SC.Y.0035.000000T0000Z-130316T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 401 AM EDT SAT MAR 16 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA. $$ LOZ044-045-160915- /O.CAN.KBUF.SC.Y.0034.000000T0000Z-130316T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 401 AM EDT SAT MAR 16 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 3:44 AM EDT, 13 minutes earlier.
Area forecast discussion, Mar 15, 3:44 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
344 AM EDT FRI MAR 15 2013
.SYNOPSIS...
LOW PRESSURE TRACKING ACROSS SOUTHERN ONTARIO WILL BRING SOME SNOW
SHOWERS TO THE REGION TODAY...THEN ANOTHER LOW PASSING TO THE SOUTH
WILL CONTINUE THIS RISK FOR THE SOUTHERN TIER ON SATURDAY. ANY SNOW
ACCUMULATIONS WILL BE LIGHT...WITH A RETURN TO DRY WEATHER ON
SUNDAY. OTHERWISE...TEMPERATURES ARE EXPECTED TO REMAIN ON THE COOL
SIDE FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
A CLIPPER LOW EMBEDDED IN A NORTHWESTERLY FLOW AT 500 MB WILL DIVE
SOUTHWARD OUT OF ONTARIO PROVINCE AND INTO NORTHERN NEW YORK THIS
AFTERNOON. MOISTURE IS QUITE LIMITED WITH THIS SYSTEM...BUT THERE IS
AN AREA OF LIFT ASSOCIATED WITH WARM AIR ADVECTION IN THE MID-LEVELS
EXTENDING TO THE SOUTH OF THE LOW. MODEL GUIDANCE IS IN FAIR
AGREEMENT THAT AN AREA OF LIGHT SNOW WHICH IS ACROSS MICHIGAN DURING
THE EARLY MORNING HOURS WILL TRACK SOUTHEAST AND INTO WESTERN NEW
YORK THIS MORNING. WHILE CONFIDENCE IS FAIRLY HIGH THAT SOME SNOW
WILL FALL...ACCUMULATIONS IN WESTERN NEW YORK WILL ALMOST CERTAINLY
BE LIGHT...GENERALLY LESS THAN AN INCH.
MEANWHILE...A FAIRLY VIGOROUS SHORTWAVE ALOFT WILL DIVE ACROSS THE
NORTH COUNTRY THIS AFTERNOON. 850 MB TEMPERATURES ARE COLD ENOUGH
THAT IN COMBINATION WITH THE SHORTWAVE THERE PROBABLY WILL BE SOME
LAKE ENHANCEMENT. BECAUSE OF THIS...SNOW SHOWERS TO BE ENHANCED BY
LAKE MOISTURE...BUT THESE SNOW SHOWERS WILL BE MORE OF THE HIT OR
MISS VARIETY. THESE WILL HAVE THE POTENTIAL TO BRING A BIT MORE IN
THE WAY OF LOCALIZED SNOW ACCUMULATIONS...PROBABLY NO MORE THAN A
COUPLE INCHES.
THE MARCH SUN ANGLE SHOULD FURTHER LIMIT SNOW ACCUMULATIONS...WITH
LIGHT SNOW PROBABLY ONLY ACCUMULATING ON GRASSY SURFACES.
OTHERWISE...EXPECT ANOTHER CHILLY DAY...WITH HIGHS IN THE MID TO
UPPER 30S IN MOST LOCATIONS.
FOR TONIGHT...LOW PRESSURE WILL TRACK ALONG A STALLED FRONTAL
BOUNDARY...WHICH IS FORECAST TO STAY TO THE SOUTH OF OUR REGION.
THERE IS A CHANCE SOME SNOW SHOWERS WILL SNEAK INTO FAR SOUTHERN
PORTIONS OF THE SOUTHERN TIER. OTHERWISE...LINGERING SNOW SHOWERS
EAST OF LAKE ONTARIO SHOULD TAPER OFF AFTER MIDNIGHT. IN BOTH CASES
ANY SNOW ACCUMULATION WOULD BE NEGLIGIBLE...WITH DRY WEATHER
EXPECTED FOR THE VAST MAJORITY OF WESTERN NEW YORK TONIGHT. FAIRY
PERSISTENT CLOUD COVER SHOULD LIMIT RADIATIONAL COOLING
TONIGHT...WITH LOWS MAINLY IN THE LOWER TO MID 20S...UPPER TEENS EAST
OF LAKE ONTARIO.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
FOR THIS PERIOD LARGELY QUIET CONDITIONS THROUGH THE WEEKEND...AND
CONTINUED CHILLY.
SATURDAY MORNING A FRONTAL BOUNDARY WILL BE TO OUR SOUTH...JUST
SOUTH OF THE MASON-DIXON LINE. SEVERAL SURFACE WAVES RIDING ALONG
THIS FRONTAL BOUNDARY WILL BRING CHANCES FOR LIGHT SNOW ACROSS THE
SOUTHERN TIER. SOME OF THE COLDEST AIR (-32C) AT 850 HPA IN THE
NORTHERN HEMISPHERE WILL BE BUILDING SOUTHWARD TO NEAR JAMES BAY FOR
THE START OF THE WEEKEND. WHILE WE WILL NOT SEE 850 HPA TEMPERATURES
THIS LOW...HIGH PRESSURE ASSOCIATED WITH THIS COLD POOL WILL BRING A
CHILLY NORTHERLY FLOW FROM CANADA ACROSS THE REGION SATURDAY. THIS
FLOW WILL KEEP TEMPERATURES 10 DEGREES OR SO BELOW NORMAL THROUGH
THE DAY...AND WITH THE UPSLOPE FLOW SOUTH OF LAKE ONTARIO A PASSING
FLURRY IS POSSIBLE SOUTH OF LAKE ONTARIO.
SATURDAY NIGHT AND SUNDAY THIS HIGH PRESSURE FROM CANADA WILL BUILD
SOUTHWARD TOWARDS THE EASTERN GREAT LAKES REGION. MOISTURE LINGERING
IN THE LOWER LAYERS WILL LIKELY KEEP PARTLY CLOUDY SKIES THROUGH
SATURDAY NIGHT...THOUGH THINNING MOISTURE WILL ALLOW FOR INCREASING
AMOUNTS OF SUNSHINE ON SUNDAY. TEMPERATURES SATURDAY NIGHT AND
SUNDAY WILL STILL AVERAGE 5 TO 10 DEGREES BELOW MID MARCH NORMALS.
SUNDAY NIGHT SHOULD SEE MUCH OF THE AREA CLEARING OUT WITH AGAIN
COLD TEMPERATURES AS THE SURFACE HIGH NEARS THE REGION. WITH THE
LIGHT WINDS AND CLEAR SKIES GOOD RADIATIONAL COOLING CONDITIONS WILL
ALLOW TEMPERATURES TO DROP QUICKLY. OVERNIGHT LOWS WILL DROP INTO
THE TEENS...WITH A FEW LOW 20S ACROSS THE LAKE PLAIN. ACROSS THE
NORTH COUNTRY TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TEENS
UNDER CLEAR SKIES.
BY LATE SUNDAY NIGHT THE HIGH PRESSURE WILL BE SLIDING TO THE EAST
AND ALLOW FOR MOISTURE TO INCREASE FROM THE SOUTHWEST. THIS WILL
BRING INCREASING LATE TOWARDS SOUTHWESTERN NEW YORK. ANY
PRECIPITATION WILL LIKELY REMAIN JUST TO THE SOUTH AND WEST OF OUR
CWA.
AN UPPER LEVEL SHORTWAVE WILL BE CROSSING THE NORTH COUNTRY SUNDAY
NIGHT...BUT WITH LITTLE MOISTURE IN THE LOWER LEVELS AND THE
MOISTURE THAT IS MOVING INTO THE CWA REMAINING WELL TO THE SOUTH
EXPECT A DRY SUNDAY NIGHT HERE.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
THE MAIN FOCUS FOR THIS PERIOD CONTINUES TO BE ON THE DEVELOPMENT OF
A LARGE STORM SYSTEM OVER THE NATION/S MID-SECTION SUNDAY
NIGHT...THE RESULT OF THE PHASING OF NORTHERN AND SOUTHERN STREAM
DISTURBANCES. MODELS ARE IN GOOD AGREEMENT ON THE BASIC PICTURE WITH
A LARGE LOW PRESSURE SYSTEM CONSOLIDATING OVER THE WESTERN GREAT
LAKES BY MONDAY EVENING. THIS WILL RESULT IN THE AFOREMENTIONED
BAROCLINIC ZONE BEING ADVECTED NORTHWARDS ACROSS WESTERN/CENTRAL NEW
YORK...BRINGING WARMING TEMPERATURES INTO THE MID TO UPPER 30S.
INCREASING SOUTHERLY/DOWNSLOPING WINDS MAY EVEN PUSH AREAS NEAR THE
LAKES INTO THE LOWER 40S MONDAY AFTERNOON. THE WARM UP WILL COME AT A
PRICE HOWEVER AS PRECIPITATION WILL ACCOMPANY THE WARM FRONTAL
PASSAGE. AT THIS POINT IT APPEARS THAT MOST AREAS SHOULD SEE A BRIEF
PERIOD OF SNOW AHEAD OF THE WARM FRONT FOLLOWED BY A RAPID
TRANSITION OVER TO RAIN AS THE LOW LEVELS WARM SIGNIFICANTLY. BY
MONDAY NIGHT MOST AREAS SHOULD BE SEEING RAIN...A POTENTIALLY QUITE
A BIT AT THAT WITH QPF RUNNING IN THE NEIGHBORHOOD OF ONE QUARTER TO
THREE QUARTERS OF AN INCH.
EXPECT A TRANSITION FROM RAIN BACK TO SNOW AGAIN TUESDAY AS THE LOW
PRESSURE SYSTEM TRACKS ACROSS THE UPPER SAINT LAWRENCE
VALLEY...MERGING WITH A SECONDARY COASTAL LOW OVER NEW ENGLAND AND
SWINGING A COLD FRONT ACROSS THE LOWER GREAT LAKES. THE COMBINATION
OF THE UPPER LEVEL TROUGH MOVING OVERHEAD AND THE INCREASING COLD
ADVECTION WILL MEAN WIDESPREAD SNOW SHOWERS ACROSS THE REGION
DEVELOPING TUESDAY AND LINGERING WELL INTO WEDNESDAY AS TEMPERATURES
DIP BACK BELOW NORMAL.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
CONDITIONS WILL REMAIN VFR THROUGH 12Z...WITH JUST A MID-LEVEL
CLOUD DECK. AFTER THIS...SOME LIGHT SNOW IS FORECAST TO DEVELOP
ACROSS THE REGION...WHICH WILL LIKELY RESULT IN ONLY MODESTLY
LOWER VSBY/CIGS AT SOME TAF SITES. THIS AREA WILL EXIT TO THE
SOUTH AND EAST TOWARD SUNSET...WITH MAINLY VFR CONDITIONS LIKELY DURING
THE EVENING HOURS.
OUTLOOK...
SATURDAY...MAINLY VFR. A CHANCE OF SNOW SOUTH.
SUNDAY...VFR.
MONDAY AND TUESDAY...IFR/MVFR. RAIN OR SNOW LIKELY.
&&
.MARINE...
ALTHOUGH NORTHWESTERLY WINDS HAVE DIMINISHED...AN INCREASING
SOUTHWESTERLY FLOW WILL REQUIRE ADDITIONAL SMALL CRAFT HEADLINES
TODAY. WINDS WILL DIMINISH TONIGHT AS WINDS VEER TO THE
NORTHWEST...AND EVENTUALLY THE NORTHEAST ON SATURDAY.
A STRONG AREA OF LOW PRESSURE IS FORECAST TO LIFT ACROSS ONTARIO
PROVINCE ON TUESDAY. THIS WILL RESULT IN A BRISK FLOW ACROSS THE
WATERS...WITH WESTERLY WINDS POSSIBLY APPROACHING GALES ON TUESDAY
DEPENDING ON THE TRACK AND STRENGTH OF THE LOW.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 10 PM EDT THIS
EVENING FOR LEZ040-041.
SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 5 AM
EDT SATURDAY FOR LOZ043.
SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 10 PM EDT
THIS EVENING FOR LOZ042.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT SATURDAY FOR LOZ044-
045.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...THOMAS
LONG TERM...WOOD
AVIATION...APFFEL
MARINE...APFFEL/THOMASHazardous weather outlook, Mar 14, 5:37 PM EDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 537 PM EDT THU MAR 14 2013 NYZ001>008-010>014-019>021-085-152145- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 537 PM EDT THU MAR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COMPLEX STORM SYSTEM WILL SPREAD PRECIPITATION ACROSS THE REGION MONDAY AND TUESDAY OF NEXT WEEK. THERE IS A CHANCE THAT PRECIPITATION WILL START AS A WINTRY MIX BEFORE CHANGING TO PLAIN RAIN. LATER MONDAY NIGHT AND TUESDAY THIS PRECIPITATION WILL CHANGE BACK TO SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-152145- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 537 PM EDT THU MAR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.